Nebraska, 2005

Hail in Nebraska, July 9, 2005

July 9, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 1:57 AM CST, 7 hours 33 minutes earlier.

Area forecast discussion, Jul 9, 1:57 AM CST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 AM CDT SAT JUL 9 2005

.DISCUSSION...
LARGE SCALE FEATURES THIS MORNING ON U/A ANALYSIS AND SAT PICS
INCLUDE LOW SPINNING OFF B.C. COAST WITH ASSOC TROF SWINGING THROUGH
PAC NW...LOW SPINNING OVER NEW ENGLAND...WITH RIDGE AMPLIFIED ACROSS
SOUTHERN ROCKIES INTO NW HIGH PLAINS. CONVECTION IN THE AREA MAINLY
FIRED ALONG HIGHER TERRAIN TO THE WEST BUT HAD DIFFICULTY MAKING IT
VERY FAR EAST OF THE FRONT RANGE. HOWEVER THERE WAS ONE STORM WHICH
FIRED ON SFC CONVERGENT LINE AND RECEIVED ADDED BOOST FROM S/W WELL
ALOFT. SMALLER FEATURES INCLUDE OUTFLOW FROM COLORADO CONVECTION AND
BOUNDARY FROM EALIER STORM...FIRING ISOLATED STORMS JUST SOUTH OF
CWA...WITH HELP FROM LLVL JET. JET KEEPING THINGS RELATIVELY MIXED
ATTM WITH PASSAGE OF FEATURE WITH TEMP RISES FROM IML...TO OGA AND
LBF.  OTHER MAIN SFC FEATURE INCLUDED SFC TROF ALONG HIGH PLAINS
ASSOC WITH MAIN LOW OVER NC MONTANA. COLD FRONT ALSO LOCATED ACROSS
NORTHERN ROCKIES. NAM/GFS SHOWING INCONSISTENCIES WITH HANDLING OF
THIS FRONT AS IT MOVES ACROSS CWA SUN NITE/MON AS RIDGE IS BROKEN
DOWN BY PASSAGE OF WESTERN TROF INTO CAN PRAIRIES. MAIN PCPN CHANCES
WILL BE ASSOC WITH THIS FROPA HOWEVER UNTIL THEN PCPN CHANCES SEEM
LIMITED TO ISOLATED CONVECTION THAT CAN FIRE ON BOUNDARIES AND
BECOME STRONG ENOUGH TO BREAK CAP...WHICH BUFKIT SHOWS FAIRLY WEEK
ACROSS SOUTHERN CWA BY LATE AFTERNOON. MAIN FCST PROBLEM WOULD BE
WHERE AND WHEN THIS MIGHT HAPPEN. CURRENT BOUNDARY MOVING THROUGH
CWA COMBINDED WITH FAIRLY HIGH CAPES WOULD BE ONE POSSIBILITY...SFC
TROF MOVING INTO PANHANDLE TOMORROW WOULD BE ANOTHER. HOWEVER WITH
CONFIDENCE VERY LOW WILL LEAVE FCST DRY FOR NOW AS DAY SHIFT SHOULD
HAVE BETTER FEEL BASED ON SAT/RADAR TRENDS. HAVE ADDED POPS FOR
SUNDAY NIGHT INTO MONDAY. HAVE LEANED TOWARD NAM...WHICH WITH SFC
FRONT LINED UP WITH UPPER FLOW STAYS NORTH OF CWA SUNDAY...THEN AS
CONVECTION FIRES ALONG FRONT WITH UPPER SUPPORT...FRONT IS FORCED
SOUTHWARD INTO NORTHERN/CENTRAL PORTIONS OF CWA WHERE IT SHOULD
LIGHT UP AGAIN MONDAY AFTERNOON...POSSIBLY LINGERING INTO TUESDAY.
CONTINUED INHERITED DRY FCST BEYOND THIS. AS FOR TEMPS WENT WITH
BLEND OF ETA 2M TEMPS/MET NUMBERS WHICH SEEMED TO BOOST THE LOWER
BIAS FOR TEMPS THAT MET HAD FOR MOST OF CWA YESTERDAY. SUNDAY
REMAINS WARM AHEAD OF FRONT...THEN SLIGHT COOL DOWN BEHIND AS
EASTERLIES GENERALLY SET UP THROUGH AT LEAST MID WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jul 9, 4:32 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 AM CDT SAT JUL 9 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-091632-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
532 AM CDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME AS VERY WARM AIR
ALOFT INHIBITS THUNDERSTORM FORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ACROSS SHERIDAN AND
WESTERN CHERRY COUNTY LATE SUNDAY AFTERNOON OR EVENING AS A COLD
FRONT APPROACHES THE REGION. NO OTHER THUNDERSTORM ACTIVITY IS
EXPECTED.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON OR
EVENING ASSOCIATED WITH A WEAK COLD FRONT POSITIONED ACROSS NORTH
CENTRAL NEBRASKA.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CDC

The radar

The North Platte radar (KLNX), 88 km away, was scanning. The volume nearest the first event began at 15:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Custer

When
July 9, 9:30 AM CST
Where
Custer County, 19 mi WNW of Oconto
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.250, -100.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451946.